Oklahoma, 2011Drought in Oklahoma, October 1 to 31, 2011
October 1 to 31, 2011 · NWS OUN · 48 events in 48 counties and zones
While October was not a drought breaker, more rain fell during the month at several locations than had fallen over the previous few months combined. Widespread totals of 3 to 6 inches were common.
Every event with a place to put it; 48 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
While October was not a drought breaker, more rain fell during the month at several locations than had fallen over the previous few months combined. Widespread totals of 3 to 6 inches were common. Northwest Oklahoma did not receive as much rain, and D4 drought continued through the month. However, further east, a slight improvement to D3 occurred, generally along the I-35 corridor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 30, 9:55 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 30, 9:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT FRI SEP 30 2011
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PD.
&&
.PREV DISCUSSION... /ISSUED 901 PM CDT FRI SEP 30 2011/
.DISCUSSION...
HIGH PRESSURE WILL RESULT IN CLEAR SKIES...LIGHT WINDS...AND COOL
TEMPERATURES OVERNIGHT. AS USUAL IN THESE
CONDITIONS...TEMPERATURES WILL VARY RATHER DRAMATICALLY OVER SHORT
DISTANCES DUE TO TERRAIN AND OTHER FACTORS.
NO CHANGES TO THE EXISTING FORECAST ARE CURRENTLY PLANNED THIS
EVENING.
&&
.PREV DISCUSSION... /ISSUED 600 PM CDT FRI SEP 30 2011/
AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PD.
PREV DISCUSSION... /ISSUED 209 PM CDT FRI SEP 30 2011/
DISCUSSION...
SFC HIGH WILL SETTLE OVER AREA TONIGHT. WINDS WILL SHIFT TO THE
SOUTH AND SOUTHEAST SATURDAY. UPPER RIDGE WILL GRADUALLY SHIFT OVER
THE PLAINS OVER THE WEEKEND AND EARLY NEXT WEEK. TEMPERATURES WILL
BE WARM OVER THE WEEKEND INTO NEXT WEEK. SOUTHERLY WINDS WILL
CONTINUE OVER THE AREA BUT BECOME BREEZY... ESPECIALLY IN WESTERN
PORTIONS OF THE FA... NEXT WEEK. WITH THE WARM TEMPERATURES...
BREEZY AND DRY CONDITIONS... ELEVATED WILDFIRE POTENTIAL WILL BE A
CONCERN NEXT WEEK.
MODELS SHOW AN UPPER TROUGH APPROACHING THE AREA TOWARDS THE MIDDLE
OF NEXT WEEK THEN MOVING ACROSS THE PLAINS STATES. MOISTURE WILL
BEGIN TO BE PULLED NORTHWARD AHEAD OF THIS SYSTEM WHICH WILL LEAD TO
INCREASE HUMIDITIES THE LATER HALF OF NEXT WEEK. HOWEVER... WINDS
WILL ALSO BECOME STRONG WEDNESDAY AND THURSDAY WHICH WILL CONTINUE
TO BE CONCERN FOR FIRE WEATHER CONDITIONS. SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE WITH THIS SYSTEM LATE NEXT WEEK. A COLD FRONT WILL
MOVE ACROSS THE REGION AS THE UPPER STORM SYSTEM MOVES ACROSS THE
CENTRAL U.S. HOWEVER... THE TIMING OF THE FRONT AND... TIMING AND
PATH OF THE UPPER STORM SYSTEM CONTINUES TO BE A QUESTION AS MODELS
DIFFER FROM RUN TO RUN.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 49 79 51 / 0 0 0 0
HOBART OK 77 47 81 51 / 0 0 0 0
WICHITA FALLS TX 82 51 83 54 / 0 0 0 0
GAGE OK 77 43 84 47 / 0 0 0 0
PONCA CITY OK 77 46 77 48 / 0 0 0 0
DURANT OK 83 52 82 52 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/02
Hazardous weather outlook, Sep 30, 10:56 AM CST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT FRI SEP 30 2011
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT FRI SEP 30 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY STABLE AIRMASS ASSOCIATED WITH SURFACE HIGH PRESSURE WILL
PRODUCE UNFAVORABLE CONDITIONS FOR THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY INTO THURSDAY AS
MOISTURE SLOWLY RETURNS WITH SOUTHERLY FLOW AND AN UPPER LEVEL
TROUGH APPROACHES THE SOUTHERN PLAINS DURING THE LATER HALF OF NEXT
WEEK.
OTHER HAZARDOUS WEATHER...
WINDY CONDITIONS WILL DEVELOP ACROSS PARTS OF THE REGION BY SUNDAY
AS LOW PRESSURE DEVELOPS OVER THE HIGH PLAINS AND WINDS SHIFT TO THE
SOUTH TO SOUTHWEST. THE CONTINUED PRESENCE OF DRY AIR COMBINED WITH
INCREASED WINDS WILL SUPPORT HIGH TO VERY HIGH WILDFIRE POTENTIAL
SUNDAY THROUGH THURSDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.Drought, Harper
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Ellis
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.218, -99.755 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Roger Mills
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Roger Mills forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Beckham
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Greer
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Harmon
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Woods
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Woodward
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Dewey
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Custer
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Washita
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Kiowa
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Jackson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Tillman
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Alfalfa
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Major
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Blaine
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Caddo
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Comanche
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Cotton
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Jefferson
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Grant
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Garfield
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Kingfisher
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Canadian
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Canadian forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Grady
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Grady forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Stephens
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Noble
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Payne
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Payne forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Logan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Lincoln
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Oklahoma
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Cleveland
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Pottawatomie
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Seminole
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Seminole forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, McClain
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- McClain forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Garvin
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Pontotoc
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Murray
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Carter
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Johnston
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Coal
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Coal forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Atoka
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Marshall
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Bryan
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
D4 drought continued through the month.
Drought, Kay
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Kay forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
D4 drought improved to D3 by 10/25.
Drought, Hughes
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
D4 drought improved to D3 by 10/25.
Drought, Love
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
D4 drought improved to D3 by 10/25.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, October 1 to 31, 2011$100 million · 24 events
- Drought in Texas, October 1 to 31, 2011$623,000 · 46 events
- Drought in New Mexico, October 1 to 31, 201136 events
- Drought in Texas, October 1 to 31, 201133 events
- Drought in Georgia, October 1 to 31, 201126 events
- Drought in Oklahoma, October 1 to 31, 201125 events
- Drought in Texas, October 1 to 31, 201124 events
- Drought in Kansas, October 1 to 31, 201123 events
- Drought in Alabama, October 1 to 31, 201121 events
- Drought in Texas, October 1 to 31, 201121 events
- Drought in Arkansas, October 1 to 31, 201119 events
- Drought in Louisiana, October 1 to 31, 201117 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 351870, 351871, 351872, 351873, 351874, 351875, 351876, 351877, 351878, 351879, 351880, 351881, 351882, 351883, 351884, 351885, 351886, 351887, 351888, 351889, 351890, 351891, 351892, 351893, 351894, 351895, 351896, 351897, 351898, 351899, 351900, 351901, 351902, 351903, 351904, 351905, 351906, 351907, 351908, 351909, and more.